Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 55, NWS Cleveland, OH

June 26, 2017

NWS Cleveland, OH issued this small craft advisory at Jun 26, 2017, 3:00 AM EDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2017, 3:00 AM EDT (07:00 UTC)
Expired
Jun 27, 2017, 9:47 PM EDT
In force
43 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

751 
WHUS71 KCLE 260700
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
300 AM EDT MON JUN 26 2017


LEZ146>149-261500-
/O.NEW.KCLE.SC.Y.0055.170626T0700Z-170627T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
300 AM EDT MON JUN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS...WEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THEN TURN TO
  THE SOUTHWEST.

* WAVES...WAVES OF 2 TO 4 FEET WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER 
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
9 follow-up statements
372 
WHUS71 KCLE 261355
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT MON JUN 26 2017

LEZ146>149-262200-
/O.CON.KCLE.SC.Y.0055.000000T0000Z-170627T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
955 AM EDT MON JUN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST WINDS WILL INCREASE TO 15 TO 20 KNOTS...DIMINISHING
  THIS EVENING TO 10 TO 20 KNOTS.

* WAVES...WAVES OF 2 TO 4 FEET WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
471 
WHUS71 KCLE 262003
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT MON JUN 26 2017

LEZ146>149-270200-
/O.CON.KCLE.SC.Y.0055.000000T0000Z-170627T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
403 PM EDT MON JUN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST AT 15 TO 20 KNOTS... DIMINISHING THIS EVENING TO 
  10 TO 20 KNOTS. 

* WAVES...WAVES 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 LATE THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
340 
WHUS71 KCLE 270048
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
848 PM EDT MON JUN 26 2017

LEZ146>149-270800-
/O.EXT.KCLE.SC.Y.0055.000000T0000Z-170627T0800Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
848 PM EDT MON JUN 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WINDS...WEST AT 15 TO 20 KNOTS...DIMINISHING SLIGHT LATER
  TONIGHT. 

* WAVES...WAVES 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
003 
WHUS71 KCLE 270645
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
245 AM EDT TUE JUN 27 2017

.A STRONG COLD FRONT WILL PUSH ACROSS THE LAKE TODAY.

LEZ146>149-271445-
/O.EXT.KCLE.SC.Y.0055.000000T0000Z-170628T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
245 AM EDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS WILL TURN TO THE NORTHWEST.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER 
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
942 
WHUS71 KCLE 271032
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
632 AM EDT TUE JUN 27 2017

.A STRONG COLD FRONT WILL PUSH ACROSS THE LAKE TODAY.

LEZ146>149-271845-
/O.CON.KCLE.SC.Y.0055.000000T0000Z-170628T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
632 AM EDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
040 
WHUS71 KCLE 271102
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
702 AM EDT TUE JUN 27 2017


LEZ146>149-271915-
/O.CON.KCLE.SC.Y.0055.000000T0000Z-170628T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
702 AM EDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
896 
WHUS71 KCLE 271333
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
933 AM EDT TUE JUN 27 2017

LEZ146>149-272145-
/O.CON.KCLE.SC.Y.0055.000000T0000Z-170628T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
933 AM EDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
781 
WHUS71 KCLE 271940
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT TUE JUN 27 2017

LEZ146>149-280200-
/O.CON.KCLE.SC.Y.0055.000000T0000Z-170628T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
340 PM EDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
266 
WHUS71 KCLE 280147
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT TUE JUN 27 2017

LEZ146>149-280300-
/O.CAN.KCLE.SC.Y.0055.000000T0000Z-170628T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
947 PM EDT TUE JUN 27 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 1:00 AM EDT, 2 hours earlier.

Area forecast discussion, Jun 26, 1:00 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Cleveland OH
100 AM EDT Mon Jun 26 2017

.SYNOPSIS...
An upper trough will linger over the Great Lakes region though
Tuesday. A series of weak cold fronts will cross the local area
the next couple of days. High pressure will build over the
region for the middle part of the week but another storm system
will impact the region late in the week.

&&

.NEAR TERM /THROUGH TODAY/...
Only shra showing up on radar now over leri as land temps starting
to cool with sunset causing the lake to now become the more unstable
source. Diurnal cu has flattened for much of the area and will
continue to slowly dissipate but won't completely go away due to
increasing upper energy. Height fall with colder air aloft should
start to support more lake enhanced shra for mainly the second half
of the night.

Temps will be unseasonably cool tonight with lows in the low to mid
50s except upper 50s right along the lakeshore.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Should see more precip coverage on Monday than today and
yesterday as yet another piece of energy moves across the area.
This will cause a further dip in mid level temps resulting in
more unstable air. Moisture will also be a tad better so will
mention showers and possible thunder all areas tomorrow and
tomorrow evening. Best chances in the south and west will be
tomorrow evening as another slug of energy moves across central
Ohio. Ridging will begin later Tuesday and western areas should
be dry. Lingering showers will persist in the east into early
evening. The surface ridge will move east of the area by
daybreak Wednesday which with allow a warm up to begin.
Wednesday should be dry and still think much of Wednesday night
will also be dry especially if the new 12z models are correct.
Have again lowered precip chances prior to 12z Thursday. Best
chances by that time will be in the north.

Highs both Monday an Tuesday will struggle to reach 70 degrees
most areas. Have used a blend of guidance most of the period.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
After the surface high/upper ridge shift east, area will return to a
more seasonable set up and with a frontal boundary draped across the
lower Great Lakes/northern OH/PA, daily precipitation chances will
need to be in the forecast.  Depending on timing of impulses, there
will be a lull between one lead wave Thursday and the next Friday
night. But since this is far out yet, have generic likely precip
chances for several periods. Precipitation chances finally dwindle
behind the front as we head into the weekend. Temperatures will be
seasonable.

&&

.AVIATION /06Z Monday THROUGH Friday/...
Upper level trough remains over the great lakes. Surface trough
will swing across the lake this afternoon followed by an upper
level short wave overnight. Scattered showers and isolated TSRA
expected mainly in the snowbelt east of CLE.

OUTLOOK...non-VFR in showers tonight into Tuesday morning. Non-
VFR possible again Thursday into Friday.

&&

.MARINE...
Winds at their peak this afternoon across the central/eastern
nearshore and will diminish after sunset. Believe the winds will
stay below the 22 knot threshold across the western basin and have
dropped that part of the small craft advisory early. Now small craft
advisories are a likely bet again tomorrow across the entire stretch
of nearshore waters with west-southwest flow of 20 to 25 knots. A
cold front Monday night will bring winds around to the west-
northwest.  High pressure will build across the Ohio Valley and
lower lakes to the mid Atlantic from Tuesday through Thursday. The
next system will approach the Great Lakes for the weekend bringing
summertime weather and a southwest flow to Lake Erie for Thursday
into Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through this evening for OHZ011-012-
     089.
PA...Beach Hazards Statement through this evening for PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
     LEZ146>149.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Oudeman
AVIATION...DJB
MARINE...Mottice/Oudeman
Hazardous weather outlook, Jun 25, 10:17 PM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1017 PM EDT Sun Jun 25 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-270230-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
1017 PM EDT Sun Jun 25 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:12 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake43 hr
Jun 26, 8:04 AM EDTSpecial Marine WarningCLE86 min
Jun 26, 8:51 AM EDTSpecial Marine WarningCLE54 min
Jun 26, 10:13 AM EDTSpecial Marine WarningCLE47 min
Jun 26, 6:13 PM EDTSpecial Marine WarningCLE2 hr
Jun 26, 3:42 PM EDTSpecial Weather StatementCLECrawford33 min
Jun 26, 4:14 PM EDTSpecial Weather StatementCLECrawford46 min

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.